Alert archive / Kentucky / Special Weather Statements in 2019
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Nov 3, 2019, 8:21 AM EST for Taylor County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2019, 8:21 AM EST (13:21 UTC)
- Expired
- Nov 3, 2019, 9:00 AM EST
- In force
- 39 min
- Issued by
- NWS Louisville, KY
County Taylor County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WWUS83 KLMK 031321 SPSLMK Special Weather Statement National Weather Service Louisville KY 821 AM EST Sun Nov 3 2019 KYZ065-031400- Taylor- 821 AM EST Sun Nov 3 2019 Dense fog over Green River Lake has drifted into the Campbellsville area, reducing visibility to near zero in spots. Motorists in central and southern Taylor County should use caution in the fog, and watch out for slick spots on elevated surfaces. LAT...LON 3723 8534 3735 8543 3743 8531 3733 8516 TIME...MOT...LOC 1318Z 306DEG 1KT 3733 8530 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Nov 3, 6:18 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 3, 6:18 AM EST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Louisville KY 618 AM EST Sun Nov 3 2019 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 320 AM EST Sun Nov 3 2019 High pressure centered over AR early this morning will move to WV later this afternoon and continue to the mid Atlantic coast Monday morning. Calm conditions over most sites will mean another chilly start to the day today, with temperatures below freezing. One possible concern is with some patches of river valley fog in the usual locations possible combining with below freezing temperatures to create slick spots later this morning. Best co-location of these features is over our Lake Cumberland counties. May issue a special weather statement in this area, depending on traffic reports and webcams. Otherwise, mostly sunny skies should allow for temperatures to rise to the low 50s...about 10 degrees below normal for this time of year. A more steady south wind tonight should keep us more mixed and thus a little warmer...but still 5-10 degrees below normal. .Long Term...(Monday through Saturday) Updated at 310 AM EST Sun Nov 3 2019 The extended period will begin with relatively benign weather. An upper level ridge will remain anchored off the coast of the Pacific NW, supporting a broad upper trough across much of the central and eastern CONUS. On Tuesday, a shortwave trough will swing across the Great Lakes, sending a dry cold front through the area, reinforcing the cooler temperatures. High pressure will quickly move in behind the front, pushing eastward by Wednesday afternoon. Afternoon high temperatures will be in the mid to upper 50s during this Monday- Wednesday time period, with Tuesday being the slightly cooler day as the front moves through. Tuesday and Thursday morning lows will be in the upper 30s/lower 40s while Wednesday morning will be cooler in the low 30s. Confidence decreases mid to late week as the next system that comes through continues to vary between models. Another cold front will push through the area Wednesday night into Thursday morning, bringing our next chance of precipitation. Thursday, a southern stream wave will eject eastward into the Plains and across the MS/OH Valleys. Additionally, some models are indicating that the frontal boundary may stall out in our vicinity as we remain in an upper jet entrance. This will lead to continued chances of precipitation into Friday morning. Mixed precipitation will be possible on the back end depending on how quickly cooler temperatures settle in. Expect conditions to dry out again for the end of the week as high pressure builds back in behind the departing system. High temperatures will begin in the mid 40s on Friday and then continue to warm into the weekend. Morning lows will be in the upper 20s to low 30s Friday and Saturday. && .Aviation...(12Z TAF Issuance) Issued at 615 AM EDT Sun Nov 3 2019 Other than some passing high clouds, weather should be quiet this period. Winds will be variable, save for a more southerly component in the late morning to mid afternoon hours today. Monday will be gustier, in the airmass ahead of a cold front moving into the Midwest. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RJS Long Term...JML Aviation...RJS
Hazardous weather outlook, Nov 3, 3:32 AM EST, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 332 AM EST Sun Nov 3 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 332 AM EST Sun Nov 3 2019 /232 AM CST Sun Nov 3 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Patchy dense fog over south central Kentucky, combined with temperatures at or below freezing may cause a few slick spots on elevated surfaces until mid morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RJS/JML
In the hours before
Special weather statement, Nov 3, 3:59 AM EST, 4 hours 22 minutes before
Special Weather Statement National Weather Service Louisville KY 359 AM EST Sun Nov 3 2019 KYZ075-078-081-082-031330- Monroe-Russell-Cumberland-Clinton- Including the cities of Tompkinsville, Jamestown, Burkesville, and Albany 259 AM CST Sun Nov 3 2019 ...Patchy Freezing Fog Early This Morning... Dense fog has form in the normal locations around Lake Cumberland early this morning. Temperatures below freezing could allow for some slick spots to develop, especially on elevated surfaces and bridges over these waterways. When encountering these slick spots, slow down, but try not to accelerate or decelerate suddenly. RJS
Special weather statement, Nov 3, 7:57 AM EST, 24 minutes before
Special Weather Statement National Weather Service Louisville KY 757 AM EST Sun Nov 3 2019 KYZ075-078-081-082-031400- Monroe-Russell-Cumberland-Clinton- Including the cities of Tompkinsville, Jamestown, Burkesville, and Albany 657 AM CST Sun Nov 3 2019 ...Patchy Freezing Fog Early This Morning... Dense fog has formed in the usual locations around Lake Cumberland and Dale Hollow early this morning. Temperatures below freezing could allow for some slick spots to develop on elevated surfaces and bridges. When encountering these slick spots, slow down, but try not to accelerate or decelerate suddenly. 13
Special weather statement, Nov 3, 8:21 AM EST, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 821 AM EST Sun Nov 3 2019 KYZ065-031400- Taylor- 821 AM EST Sun Nov 3 2019 Dense fog over Green River Lake has drifted into the Campbellsville area, reducing visibility to near zero in spots. Motorists in central and southern Taylor County should use caution in the fog, and watch out for slick spots on elevated surfaces. LAT...LON 3723 8534 3735 8543 3743 8531 3733 8516 TIME...MOT...LOC 1318Z 306DEG 1KT 3733 8530 13
Nearby
Special Weather Statements in Kentucky, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.